Oxybutynin ER is a medication that is available by prescription to treat symptoms of an overactive bladder. By relaxing the bladder muscles, it can help reduce leaking accidents, frequent urination, and urinary urgency. These tablets are long-acting and only need to be taken once a day. Side effects that may occur with oxybutynin ER include headaches, dry mouth, drowsiness, and constipation.
Interested in a Discount on Oxybutynin ER?
Enter your email address to see if eMedTV's free DiscountRx service has a program that could help you save on your prescription(s).
Enter Your Email Address
Thank you!Thank you for your interest in DiscountRx from eMedTV. An email has been sent to the address you provided. Please follow the link within that email to see what offers may be available.
Oxybutynin ER (Ditropan XL®) is a prescription medication used to treat an overactive bladder. In particular, this drug is approved to help treat the following problems due to an overactive bladder:
- Frequent urination (known as urinary frequency)
- Sudden, frequent urges to urinate (known as urinary urgency).
- Leaking accidents (known as urinary incontinence or urge incontinence).
Oxybutynin ER is also approved to treat bladder problems due to overactive bladder muscles caused by spina bifida or other neurological problems in children age six and older.
(Click What Is Oxybutynin ER Used For? for more information on this topic, including possible off-label uses.)
As with any medicine, side effects are possible with oxybutynin ER. However, not everyone who takes the drug will experience problems. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or can be treated easily by you or your healthcare provider. Serious reactions are less common.
Common side effects of oxybutynin ER include but are not limited to:
- Dry mouth (see Ditropan XL and Dry Mouth)
- Constipation (see Ditropan XL and Constipation)
(Click Side Effects of Oxybutynin ER to learn more, including potentially serious problems you should report immediately to your healthcare provider.)